MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number UNK_PENTARAY
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2023-02701 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter).(2) mfr # 2029046-2023-02954 for product code unk_pentaray (pentaray nav high-density mapping catheter) manufacturer's reference number: (b)(4).
 
Event or Problem Description
Initially this event was reported under the thermocool® smart touch® sf bi-directional navigation catheter (mfr # 2029046-2023-02701).However, additional information was received on 16-nov-2023 stating that the pentaray nav high-density mapping catheter was used for mapping.Therefore, it was assessed to also report this event under the pentaray nav high-density mapping catheter.It was reported that a patient underwent an idiopathic ventricular tachycardia - right (r-idvt) ablation procedure using thermocool® smart touch® sf bi-directional navigation catheter and the pentaray nav high-density mapping catheter and experienced a pericardial effusion which required a pericardiocentesis and surgical repair.While mapping, the patient experienced increased heart rate / decreased blood pressure and pericardial effusion was discovered via the intracardiac ultrasound.A pericardiocentesis was performed and a large amount of blood was removed from the pericardial space.They were not able to control the effusion and the patient was transferred to ct surgery for surgical repair.Additional information received on 16-nov-2023.Pentaray nav high-density mapping catheter was used to map right ventricle outflow tract (rvot).Effusion occurred while attempting to place thermocool® smart touch® sf bi-directional navigation catheter into rvot.No ablation was performed during the procedure.Physician's opinion on the cause of this adverse event was procedure.Patient has improved.Patient required prolonged hospitalization for monitoring post the pericardiocentesis.No transseptal puncture was performed, no evidence of steam pop.It was reported that the event occurred during the mapping phase.

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18326065
Report Number2029046-2023-02954
Device Sequence Number7034710
Product Code MTD
UDI-Device Identifier10846835009576
UDI-Public10846835009576
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_PENTARAY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-US.; THMCL SMTCH SF BID, TC, D-F.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight60 KG